MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17147
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k180291.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a hysterosalpingo-contrast-sonography (hycosy) procedure using a cook silicone balloon hysterosalpingography injection catheter, the balloon burst.While the physician was attempting to inflate the balloon prior to insertion, it burst.He tried another catheter and it also burst after insertion and broke inside of the uterus (reference patient identifier (b)(6)).There was no harm to the patient.The physician completed the procedure without the balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a hysterosalpingo-contrast-sonography (hycosy) procedure using a cook silicone balloon hysterosalpingography injection catheter, the balloon burst.While the physician was attempting to inflate the balloon prior to insertion, it burst.He tried another catheter and it also burst after insertion and broke inside of the uterus.There was no harm to the patient.The physician completed the procedure without the balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examinations were performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality control procedures.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The device is included with instructions for use which state, "upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded that a definitive cause of this incident could not be determined.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11463788
Report Number1820334-2021-00920
Device Sequence Number14250907
Product Code LKF
UDI-Device Identifier00827002171473
UDI-Public(01)00827002171473(17)220807(10)9934720
Combination Product (Y/N)N
Initial Reporter CountryQA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model NumberG17147
Device Catalogue NumberJ-CHSG-503000
Device Lot Number9934720
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ULTRASOUND PROBE
Patient Age33 YR